Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Local extrapolation in the solution of ordinary differential equations


Author: L. F. Shampine
Journal: Math. Comp. 27 (1973), 91-97
MSC: Primary 65L99
MathSciNet review: 0331803
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The local errors being estimated in the solution of an initial value problem can be added in to make the solution more accurate but this is not always advisable. A rule for deciding when to extrapolate is studied for one-step methods. Some observations about the correctness of local error estimators and extrapolation of multistep methods are also made.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L99

Retrieve articles in all journals with MSC: 65L99


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1973-0331803-1
PII: S 0025-5718(1973)0331803-1
Keywords: Local error estimator, extrapolation, stability, one-step methods, predictor-corrector methods
Article copyright: © Copyright 1973 American Mathematical Society